Thunderstorm Wind, Saginaw
- When
- August 25, 6:30 PM EST
- Where
- Saginaw County, 2 mi W of Chesaning
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.183, -84.150
A trained spotter reported large tree limbs down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 25, 2:02 PM EST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 302 PM EDT WED AUG 25 2004 .DISCUSSION... SOUTHEAST MI IS HAVING A HARD TIME SEEING ANY WIDESPREAD SHOWER ACTIVITY...AS SOUTHWEST MID LEVEL FLOW CONTINUES TO STEER MOST OF THE UPPER SUPPORT WEST/NORTH OF THE AREA. AT 500 MB...BOTH ETA AND GFS SHOW SOME SEMBLANCE OF VORTICITY INTO SOUTHEAST LOWER BY THURSDAY MORNING...OTHERWISE IMPULSES STAYING MAINLY TO THE WEST/NORTH THROUGH THE SHORT TERM. AT THE SURFACE...GOOD AGREEMENT NOW AMONG MODELS BRINGING COLD FRONT TO LAKE MICHIGAN BY 12Z FRIDAY...FRONT EXITING AREA EARLY FRIDAY EVENING...THEN RIDGE NOSES IN FOR FRIDAY NIGHT AND SATURDAY. 850 TO 700 MB OMEGA LIFT MODEST OVERNIGHT INTO EARLY THURSDAY MORNING...OCCASIONAL SLIGHT THEREAFTER THROUGH FRIDAY...THEN GFS BRINGS OMEGA LIFT BACK IN SATURDAY NIGHT. 850 TO 500 MB QVECTOR CONVERGENCE ONLY SLIGHT PRETTY MUCH THROUGH FRIDAY...IN PRESENCE OF OVERALL SUSTAINED WEAK WARM ADVECTION. MODEST 850 TO 700 MB FRONTOGENETICAL FORCING SEEN FRIDAY WITH COLD FRONT...ALONG WITH MODEST SURFACE CONVERGENCE. BEST LOW LEVEL JET TENDING TO STAY WEST OF FORECAST AREA NEXT COUPLE OF DAYS. MODELS AGAIN TRY TO DEEPEN MOISTURE INTO SOUTHEAST MI THIS EVENING...THEN CONTINUING GOOD UNTIL DECREASING THURSDAY AFTERNOON...BEFORE MODEST IMPROVEMENT AGAIN FRIDAY WITH COLD FRONT...THEN DRIER UNTIL...AS PER GFS...GOOD DEEPENING SATURDAY NIGHT CONTINUING INTO SUNDAY NIGHT AS OHIO VALLEY LOW ENTERS THE PICTURE. BROAD LOW TO MID LEVEL THETA E RIDGE IN PLACE TONIGHT...WITH PRECIPITABLE WATER VALUES FLIRTING WITH 2 INCHES...ALBEIT WITH LIMITED FORCING...SO IN LIGHT OF ONLY CHANCE OR SCATTERED POPS...WILL REMOVE HEAVY RAINFALL WORDING. AS PER SURFACE BASED CAPE AND LIFTED INDICES...SLIGHT INSTABILITY MAINTAINED MOST OF TONIGHT...BEEFING BACK UP THURSDAY ESPECIALLY SAGINAW VALLEY...BEST FRIDAY WITH LIFTED INDICES MINUS 4 TO MINUS 6 AND CAPES UP TO AROUND 2000 JOULES. FOR LATER PERIODS THEN...MODELS SHOW SOME CONSENSUS...SUPPORTED BY 12Z ETA AND GFS THIS MORNING...IN MOVING COLD FRONT ON THROUGH BY FRIDAY EVENING...THEN RIDGE BUILDING INTO AREA BEFORE WEEKEND WAVING ALONG FRONT BRINGS LOW UP THE OHIO VALLEY SUNDAY AND SUNDAY NIGHT...ESPECIALLY AS PER GFS/ECMWF. AM ACCEPTING THIS SCENARIO. AT 500 MB...SHORTWAVE TROUGH PUSHES THROUGH GREAT LAKES REGION SUNDAY AND SUNDAY NIGHT...SIMILAR TO RUNS FROM YESTERDAY...THEN FLOW STRAIGHTENS OUT TO NEARLY ZONAL EARLY NEXT WEEK. BASED ON LATEST MODEL TRENDS...WILL DROP MENTION OF RAINFALL FOR FRIDAY NIGHT AND SATURDAY...EXCEPT LINGERING MENTION FRIDAY EVENING IN SOUTHERN/EASTERN COUNTIES...THEN CONTINUE MENTION SATURDAY NIGHT AND SUNDAY AND ON INTO SUNDAY NIGHT AS LOW TRAVERSES OHIO VALLEY...THEN DRY MONDAY THROUGH WEDNESDAY WITH HIGH PRESSURE. AS FOR TEMPERATURES...GOING CLOSE TO GUIDANCE VALUES. && .DTX WATCHES/WARNINGS/ADVISORIES...NONE. DWD EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 430 PM EDT WED AUG 25 2004 MIZ047>049-053>055-060>063-068>070-075-076-082-083-261000- BAY MI-GENESEE MI-HURON MI-LAPEER MI-LENAWEE MI-LIVINGSTON MI- MACOMB MI-MIDLAND MI-MONROE MI-OAKLAND MI-SAGINAW MI-SANILAC MI- SHIAWASSEE MI-ST. CLAIR MI-TUSCOLA MI-WASHTENAW MI-WAYNE MI- INCLUDING THE CITIES OF...ADRIAN...ANN ARBOR...BAD AXE...BAY CITY... CARO...DOWNTOWN DETROIT...FLINT...HOWELL...LAPEER...MIDLAND... MONROE...MOUNT CLEMENS...OWOSSO...PONTIAC...PORT HURON... SAGINAW AND SANDUSKY 430 PM EDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED...THOUGH A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. THUNDERSTORM MOVEMENT WILL BE TO THE NORTHEAST AROUND 20 MPH. A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THROUGH THE NIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE WESTERN GREAT LAKES EARLY TONIGHT...WITH ANOTHER APPROACHING SOUTHEAST MICHIGAN LATE TONIGHT. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL PERSIST THURSDAY THROUGH FRIDAY...AND INTO FRIDAY EVENING. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE. AN UNSTABLE TROPICAL AIR MASS WILL REMAIN IN PLACE...AHEAD OF A COLD FRONT WHICH WILL MOVE ACROSS THE AREA FRIDAY AND EARLY FRIDAY EVENING. FINALLY...LOOK FOR ANOTHER CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS LOW PRESSURE MOVES NORTHEAST THROUGH THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DWD HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
The Detroit radar (KDTX), 77 km away, was scanning. The volume nearest the first event began at 23:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
A trained spotter reported large tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414643.